×

zbMATH — the first resource for mathematics

The concept of comonotonicity in actuarial science and finance: applications. (English) Zbl 1037.62107
Summary: In an insurance context, one is often interested in the distribution function of a sum of random variables (rv’s). Such a sum appears when considering the aggregate claims of an insurance portfolio over a certain reference period. It also appears when considering discounted payments related to a single policy or a portfolio at different future points in time. The assumption of mutual independence between the components of the sum is very convenient from a computational point of view, but sometimes not a realistic one. In ibid., 3–33 (2002; Zbl 1051.62107), we determined approximations for sums of rv’s, when the distributions of the components are known, but the stochastic dependence structure between them is unknown or too cumbersome to work with. Practical applications of this theory will be considered in this paper. Both papers are to a large extent an overview of recent research results obtained by the authors, but also new theoretical and practical results are presented.

MSC:
62P05 Applications of statistics to actuarial sciences and financial mathematics
91B28 Finance etc. (MSC2000)
91B30 Risk theory, insurance (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Black, F.; Scholes, M., The pricing of options and corporate liabilities, Journal of political economy, 81, 637-659, (1973) · Zbl 1092.91524
[2] Cox, J.C.; Ross, S.A.; Rubinstein, M., Option pricing: a simplified approach, Journal of financial economics, 7, 229-263, (1979) · Zbl 1131.91333
[3] De Schepper, A.; Teunen, M.; Goovaerts, M.J., An analytical inversion of a Laplace transform related to annuities certain, Insurance: mathematics & economics, 14, 1, 33-37, (1994) · Zbl 0796.62092
[4] Dhaene, J., Denuit, M., Goovaerts, M.J., Kaas, R., Vyncke, D., 2002. The concept of comonotonicity in actuarial science and finance: theory. Insurance: Mathematics & Economics 31, 3-33. · Zbl 1051.62107
[5] Dufresne, D., The distribution of a perpetuity with applications to risk theory and pension funding, Scandinavian actuarial journal, 9, 39-79, (1990) · Zbl 0743.62101
[6] Embrechts, P., Mc.Neil, A., Straumann, D., 2001. Correlation and dependency in risk management: properties and pitfalls. In: Dempster, M., Moffatt, H.K. (Eds.), Risk Management: Value at Risk and Beyond. Cambridge University Press, Cambridge.
[7] Gerber, H.U.; Shiu, E.S.W., Actuarial bridges to dynamic hedging and option pricing, Insurance: mathematics & economics, 18, 183-218, (1996) · Zbl 0896.62112
[8] Goovaerts, M.J.; Dhaene, J.; De Schepper, A., Stochastic upper bounds for present value functions, Journal of risk and insurance theory, 67, 1, 1-14, (2000)
[9] Harrison, J.; Kreps, D., Martingales and arbitrage in multiperiod securities markets, Journal of economic theory, 20, 381-408, (1979) · Zbl 0431.90019
[10] Harrison, J.; Pliska, R., Martingales and stochastic integrals in the theory of continuous trading, Stochastic processes and their applications, 11, 215-260, (1981) · Zbl 0482.60097
[11] Jacques, M., On the hedging portfolio of Asian options, ASTIN bulletin, 26, 165-183, (1996)
[12] Kaas, R.; Dhaene, J.; Goovaerts, M.J., Upper and lower bounds for sums of random variables, Insurance: mathematics & economics, 23, 151-168, (2000) · Zbl 0989.60019
[13] Kaas, R., Goovaerts, M.J., Dhaene, J., Denuit, M., 2001. Modern Actuarial Risk Theory. Kluwer Academic Publishers, Dordrecht. · Zbl 1086.91035
[14] Kemna, A.G.Z.; Vorst, A.C.F., A pricing method for options based on average asset values, Journal of banking and finance, 14, 113-129, (1990) · Zbl 0638.90013
[15] Milevsky, M.A., The present value of a stochastic perpetuity and the gamma distribution, Insurance: mathematics & economics, 20, 3, 243-250, (1997) · Zbl 0903.60069
[16] Rogers, L.C.G.; Shi, Z., The value of an Asian option, Journal of applied probability, 32, 1077-1088, (1995) · Zbl 0839.90013
[17] Vazquez-Abad, F.J., Dufresne, D., 1998. Accelerated simulation for pricing Asian options, Research Paper No. 62. Centre for Actuarial Studies, The University of Melbourne.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.